Jump to content

Photo

Acne And Paragard Copper Iud

paragard birth control iud copper

3 replies to this topic

#1 A2M

A2M

    New Member

  • New Members
  • Posts & Likes
    Posts: 0
    Likes: 0
About Me
  • Joined: 26-December 13

Posted 26 December 2013 - 02:43 PM

The past forum about the paragard copper IUD contributing to acne has been archived so I would like to start a new topic.

I am not quick to jump to conclusions from what I read on the Internet. I am wondering if women have stories related to the copper (non-hormonal) IUD and acne?

My story:
-Acne as teen.
-Went on Yaz at age 19 and saw acne gradually improve. Would still get pimples but it was manageable acne.
-Switched to Yasmin, a lower hormone pill at 21 due to doctors recommendation regarding blood clot issues related to Yaz. Acne did not change much, maybe a little worse.
-Went off pill 7 months later when I had copper IUD inserted. Had side effects like heavier/longer periods and cramps for first year. It was hard to tell what was a side effect of going off the pill and what was a side effect of the IUD. Acne became horrible. Scaring, cystic, acne. Topical medications not helping.
-It had been almost 2 years and I have been hoping my hormones would normalize with time but my acne is still worse than it was before birth control as a teen.

Anybody with similar issues? Anybody remove paragard and see skin improve?

I like the long term contraceptive and my body has adjusted well with time. However, my skin is terrible and I am wondering if removing the IUD will help. It would be a huge disappointment to remove it and have my skin remain the same since I otherwise like the IUD and my friends have not broken out after getting paragard.

I do not live in the US anymore and I don't think that accutane is an option in my country. Regardless the side effects are scary.

I went on the IUD because it is more effective and non-hormonal and I am shying away from chemicals (like accutane and other treatments) but want this terrible acne to go away!

Please share!

#2 acnefromparagard

acnefromparagard

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 17-January 14

Posted 17 January 2014 - 02:40 AM

Hey A2M,
I read your post and joined the forum so I could share my experience with you.
I had my paragard removed this December due to cystic acne I believe was attributed to the iud amongst a gamut of other issues that may or may not have been related. The hard part is that my derm could not say that the Paragard was cause because when you suffer from such painful recurring acne you throw everything you can at it. Monthly facials new skin care regiments, elimination of all regimens. Vitamin supplements, doxycycline. When I got the iud I was a relatively healthy 32 yr old. I had my iud put in in dec 2010 after having my second son & ultimately at age 35 I went to get a breast reduction mommy makeover and was diagnosed with intraductal carcinoma. My vitamin levels went out of whack. My iron low and anxious all the time which my docs said was post partum. They all look at the Paragard as a harmless thing. But you need to read your own body and decide what it's worth. The copper levels can be cumalative and will only get worse over the 9 yrs you have it. My backside got the same painful acne my face did. I have been acne free since 2 weeks after my iud was removed. It's been a relief. I might mention I take Zyrtec and singulair for environmental allergies and there are reports of Paragard interacting with some of these kinds drugs. If you are allergy prone or have sensitivities the use of Paragard might be the wrong choice. If you need the Paragard... Ask your derm for doxycycline long term therapy... Or go natural with some anti inflammatory supplements. I tried turmeric. Hope this helps. Good luck!

#3 mae

mae

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 85
    Likes: 2
About Me
  • Joined: 17-October 05

Posted 05 February 2014 - 05:15 AM

Hi A2M,

I am 34 and had the copper IUD for seven months.  I have never had perfect skin, but I started to get crazy acne after about four months.  I had the IUD removed and gradually my face recovered.  Four months later I am back to normal.  

I liked the idea of having a non-hormonal bc, but my body obviously reacted really badly to the copper.  It's not worth the tradeoff.  It is so good not to have to worry about my skin all of the time and not to dread going out.  

Please update us if you decide to get the Paraguard removed. Good luck.



#4 Misskhawk

Misskhawk

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 23-April 14

Posted 23 April 2014 - 05:43 PM

I had the paragard done 3 months ago in this 3 last months my acne is crazy out of control. I went to my dermatologist today and she confirmed my feeling that this was contributed to my IUD. She sees it as a growing trend for woman and cystitis acne with the Cooper IUD coming in to see her. I now have scars because of the cysts n this IUD is DEFINITELY coming out next week. I'm disappointed as I had really hoped that a non hormonal IUD would be good. I'm 39 years old n I guess I'll be using condoms until I find another alternative. Ugh...feeling hopeless




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users